Share Facebook
Crohn's Disease Forum » Parents of Kids with IBD » Remicade--Delayed Allergic Reaction


02-04-2016, 01:16 PM   #1
lad473
 
Join Date: Jun 2012
Location: Maryland
Remicade--Delayed Allergic Reaction

Has anyone gone through this? DS has been on Remicade for 3.5 years. He started developing hives and a rash in September. Did Anser test in December, which showed he has developed antibodies-- not high, but detectable. He has been to his pediatrician, his GI specialist, and allergist, and now the dermatologist twice. The first skin biopsy did not rule out a drug reaction. Yesterday, a different derm popped into the visit. She has a background in dermatopathology (?) Her first reaction was that the rash looked like a drug reaction, so they did another biopsy. He normally goes for infusions every 8 weeks, but we are delaying this one to see if it helps.
Has anyone been through this? Is there anyway to know for certain whether he is allergic/hypersensitive to Remicade?
He will be starting a course of Prednisone to try to provide some relief. He has been itching for five months and not sleeping much.
02-04-2016, 01:32 PM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Ds had drug reactions to remicade
After first infusions rashes started blistered skin on his hands and his ski started to peel on his hands.
Later (8 months) he started have throat issues and tongue tingling with infusions even with pre treat of it steriods

If he has antibodies they won't go away
Ds had no antibodies

I am not sure how dealing the infusion will help
That only increases the formation of antibodies

Have they pre treated with Benadryl and Iv steriods during and infusion ?

Biologics can bring other skin conditions to the surface - they don't create them

Does he get allergy shots?
Take daily antihistamine /Singulair /Dymista
Ds needs three antihistamines combos a day to keep things calm
Plus steriod creams -
__________________
DS - -Crohn's -Stelara
02-04-2016, 02:29 PM   #3
lad473
 
Join Date: Jun 2012
Location: Maryland
He has been taking antihistamines-- zyrtec, zantac, and benedryl daily. He also uses topical steroid ointments. None of this is making a dent in the rash or hives. They just keep getting worse. They are delaying his infusion to see if the skin issues improve. He's been in remission for over two years, so he doesn't have any GI issues. Right now the skin issues are really impacting his life. He can't sleep.
02-04-2016, 02:47 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I had a lesion on my scalp caused by Remicade.
02-04-2016, 03:43 PM   #5
Tesscorm
Moderator
 
Tesscorm's Avatar
 
Join Date: Jun 2011
Location: Ontario

My Support Groups:
Sorry, no experience with this but am sorry he is struggling through this. Is the rash worse right after infusion? If not, as MLP said, I'm not sure how a delay would help?? If there's no skin improvement by 8 weeks after infusion (ie right before next one), why would there be at 9 weeks? By how long are they planning on delaying his infusion?

After having derms look at it, I'm sure psoriasis would have been diagnosed by now (remi can sometimes trigger psoriasis), so this would seem to be an unlikely dx. CIC's daughter had problems with her psoriasis, her GI added mtx to help resolve that. Has that been mentioned to you at all?? Although, as I said, I'm sure the derms would have mentioned it if that's what was causing the rash??

Just sorry that after being in remission for so long, you're having a problem now. I do hope it can get resolved.
__________________
Tess, mom to S, 22
Diagnosed May 2011

Treatment:
May-July 2011 - 6 wks Exclusive EN via NG tube - 2000 ml/night, 1 wk IV Flagyl
July 2011-July 2013 - Supplemental EN via NG, 1000 ml/night, 5 nites/wk, Nexium, 40 mg
Feb. 2013-present - Remicade, 5 mg/kg every 6 wks
Supplements: 1-2 Boost shakes, D3 - 2000 IUs, Krill Oil
02-04-2016, 10:14 PM   #6
kimmidwife
Forum Monitor
 
kimmidwife's Avatar
Very sorry you are going through this. Is it improving at all? If it is an allergic reaction and he hasn't had remicade in eight weeks it should be improving not worsening as the medication is leaving his body. Usually by eight weeks there is nothing left in the system. If it is worsening I would think it is being caused by something else. Either something environmental or some other autoimmune thing going on.
__________________

Crohn's Dx'ed Sept 08
Allerg Imuran Sept 08
Fail Remicade Jan 09
Methotrex Oct 09-Aug 11
Pentasa stopped - nosebleeds
EENOct 31 - Nov 28th. Too hard!
Retried Remicade Dec 11
Stopped due 2 Anaphylactic Reaction
LDN Jan 2012-June 2014 Got My daughter back!
New secondary diagnosis: Gastroporesis Dec 2013
Lost remission June 2014
Started Entyvio April 2015. Decreased to every 4 weeks October 2015. Praying for remission.
02-10-2016, 03:41 PM   #7
Jenn
Senior Member
 
Jenn's Avatar
 
Join Date: Jul 2011
Location: San Diego, California
My son had remicade-induced psoriasis and occasional rash outbreaks. If he's developing antibodies, seems like it would make sense to switch off remicade to something else rather than postpone treatment. Maybe a lukewarm colloidal oatmeal bath would calm his skin? If the antihistamines aren't helpng, then it must be something else, maybe erhthema nodosum, if he's coming out of remission, hence the antibodies? I'm surprised your GI isn't more helpful, the pred should help, maybe add 6mp/mtx? Good luck!
__________________
Jennifer ~ son dx at age 8, Sep 2010
currently on Humira, Feb 2012+, MTX (15mg) Aug 2017+, folic acid
past use: 6mp for Sep 2010-Apr 2011 (not effective enough), then Remicade April 2011-Dec 2011 (built antibodies); additional 6MP Aug 2012-Sep 2013; Periactin for appetite Sep 2010-Sep 2013
other: Centrum chewable multi; calcium-vitD;
Derma-Smoothe for psoriasis rashes; Alrex, Zaditor eye drops for vernal conjunctivitis; history of asthma, ear infections
Reply

Crohn's Disease Forum » Parents of Kids with IBD » Remicade--Delayed Allergic Reaction
Thread Tools


All times are GMT -5. The time now is 02:30 AM.
Copyright 2006-2017 Crohnsforum.com